I am taking an experimental immunotherapy drug on a clinical trial for kidney cancer. My latest bloodwork showed a reading for "aspartate amino tran" at 254. The low range for this enzyme is listed as 0 and the high as 37. Similarly, my "alanine amino trans" is high at 90, with low being 0 and high being 40.
Due to these numbers, my oncology team canceled my last infusion and have scheduled another round of bloodwork for next week. Their concern is that the numbers are indicative of autoimmune hepatitis.
I am curious if anyone is familiar with the components/enzymes listed above. I recognize that the numbers are significantly out of the low-high range, but should this be alarming? Is it possible that surges such as this happen and then fall back to normal on their own? I feel like I don't have any context for these numbers, other than the low-high range, and can't find any information online.
You might be having an autoimmune hepatitis as a side effect of the drug you were taking. In such case the levels of aspartate aminotransferase(AST) and alanine aminotransferase(ALT) can increase from 1.5 times to 40 times. Treatment comprises of immunosuppressive drugs and the levels return to normal within 2 to 3 months after starting the treatment. Transplantation of liver may be necessary in aprrox 10% patients who do not respond to treatment. In some liver failure develops after several years of treatment even though the levels ALT/AST may remain normal.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.